Hail, Walthall
- When
- April 3, 5:15 PM CST
- Where
- Walthall County, Tylertown
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.120, -90.150
Hail ranging in size from nickels to golfballs were observed.
Isolated strong to severe thunderstorms developed over southwest Mississippi in a very unstable airmass well in advance of an approaching cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed over southwest Mississippi in a very unstable airmass well in advance of an approaching cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 3, 1:58 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 258 PM CDT TUE APR 3 2007 .SHORT TERM... EARLY THIS AFTERNOON A COLD FRONT STRETCHED FROM ILLINOIS INTO TEXAS WITH AN UPPER-LEVEL TROUGH OVER THE NORTHERN PLAINS STATES. THE JET STREAM STRETCHED FROM SOUTH TEXAS INTO THE SOUTHEASTERN STATES. THE MAIN THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL REMAIN CLOSER TO THE FRONT NORTH/NORTHWEST OF OUR AREA. HOWEVER THERE COULD BE A FEW STRONG TO SEVERE STORMS THIS AFTERNOON. THE 18Z SOUNDING SHOWED AN LI OF -5.4 AND CAPE OF 1703 J/KG. SURFACE DEW POINTS WERE IN THE MID-UPPER 60S. THE MAIN THREATS WILL BE HEAVY RAINS AND HAIL. THE FRONT SHOULD PUSH SOUTH INTO OUR PCWA EARLY TOMORROW. BEHIND THE FRONT WINDS WILL PICK UP FROM THE NORTH AND LEAD TO SMALL CRAFT ADVISORY CONDITIONS ACROSS THE TIDAL LAKES AND GULF COASTAL WATERS. .LONG TERM... REINFORCING HIGH PRESSURE WILL PUSH INTO THE AREA THIS WEEKEND. TEMPS MAY FALL TO NEAR 40F IN MISSISSIPPI AND EAST-CENTRAL LOUISIANA SATURDAY THROUGH MONDAY MORNINGS. && .PRELIMINARY POINT TEMPS/POPS... MCB 61 75 46 69 / 30 30 10 10 BTR 63 76 49 70 / 30 30 10 10 MSY 66 79 57 71 / 20 30 10 10 GPT 66 79 50 70 / 20 30 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE APR 3 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY MOIST AIRMASS OVER THE GULF STATES WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP WITH DAYTIME HEATING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL MAY RESULT FROM SLOW MOVING STORMS...POTENTIALLY CAUSING SOME FLOODING OF LOW LYING AND POORLY DRAINED AREAS THROUGH THIS AFTERNOON. SMALL HAIL ALSO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A COLD FRONT WEDNESDAY. NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BEHIND THE FRONTAL PASSAGE WEDNESDAY NIGHT TO EARLY THURSDAY MORNING ACROSS THE GULF COASTAL WATERS AND TIDAL LAKES. OTHERWISE...NO WEATHER HAZARDS ARE EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail ranging in size from nickels to golfballs were observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25328.